Abilify and metabolic syndrome

Common Questions and Answers about Abilify and metabolic syndrome

abilify

I don't remember exactly when I was officially diagnosed with treatment-resistant depression…a few years ago? Anyway, the side effects of Abilify scare me because there's a history of heart disease in my family and the risk of metabolic syndrome freaks me out. Plus, I really, really don't want to gain weight. I know that sounds shallow but fitness has been very important to me throughout my life and to gain weight would be like losing part of my identity.
First of all, it sounds like you need some blood tests and likely a med change, stat. Abilify is weight neutral for most people, but it can cause metabolic syndrome. Your blood pressure rise and weight gain are bad signs, and you should at the very least get your lipids and sugars checked, and probably your thyroid for good measure. Also, SSRIs have a chance of causing weight gain, and they're well known to destabilize people with bipolar.
A friend of mine had pre-diabetes from Abilify and he went on a healthy diet and lost 40 pounds and that passed. If someone needs general weight loss or diet advice their doctor can usually advise them. If it becomes severe and a medication change doesn't help it then its best to see a nutritionist. First find out what medication your psychiatrist will prescribe and what the risk of weight gain is and see from there.
Hi, I have been on Effexor XR for 3 years and I have gained about 40-50pounds, most when my dose was increased to 225, now I am on 75mg b/c I'm getting ready to wean off the medicine in a couple of weeks,and I haven't lost anything yet. My eating habits have not changed and I exercise. I have always been underweight and I could eat whatever I wanted...I'm only 26 years old...I know my metabolism has changed some, but not enough to pack on 40 pounds.
Abilify was the only thing that helped but I gained 40 pounds in 4 months and went to a G.I. doc and he thought it was causing metabolic syndrome. I was very heat intolerant, blood pressure was up, and a few other smaller side effects. I am stuck in my fears but I don't have any support, my family is in another state and I have a 9 year old son to raise. I can't work now and had to move in with my ex-husband for the help & finacial matters.
But even more concerning is the long-term neurological and brain damage that can result from taking antipsychotics, not to mention the greatly elevated risk of metabolic syndrome, which can include major health conditions like cardiovascular disease and diabetes (http://www.sciencedaily.com/releases/2012/11/121127190016.htm). Antipsychotics are so dangerous that a study published in the British Medical Journal (BMJ) declared them to be more deadly than terrorism. 5) Opioid pain relievers.
He has him on Abilify 5 mg for the emotional behaviors and ADHD also zoloft for the anxiety and obsessions. He is doing better. It is very hard. I don't think the meds make the tics worse. However my son has been doing a repetitive toe walking and knuckle thing lately since he was sick six weeks ago. I think it is tied to him immune system and stress.
There are drugs which have recently been approved as sort-of cover-all/mood-stabilizers and they are usually antipsychotics and the side effects are horrific and ALWAYS include weight gain, metabolic syndrome and (I feel certain) diabetes).
So glad you are choosing to join us. This is the place to be if you want off Tramadol. Lots of love, information and empathy here!
i'm so cold, too half the time and my feet feel like ice when i take my socks and slippers off. my hands are always cold when i get to church--and i play the piano for the first meeting. i'm just feeling frustrated with the doc i have to deal with. my sister is dealing with a doc in conn. that seems to be doping her alot of good.
I also have that annoying warm sensation that is in my right leg and it moves from my ankle and up about 4inches and seems to be very frequent. I too thought it was a little heater under the seat of my car that was warming my leg-but the heat was not on. Also, the balls of my feet are burning along with this sensation. I need to know what this is?
Unfortunately, that did not last. I started having the same signs again, and when I tested it was positive again. And ever since I can't get it to be negative again, meaning the candida if that is what I have has become resistant to the supplements that I was using. As I started a new treatment, I will take the test this week-end to see if there is any progress.
My anxiety is through the roof and I can't get a grip. I just feel so defeated. The psych. wanted to try Abilify but said while it's supposed to not have a weight gain effect, one of his patients could not stop eating on it. Not my first choice as I'm overweight and was hoping to have my system free of all meds to kick up my weight loss efforts.
So, what dose did everyone here have their success? And what type of diet/eating plan and exercise plan did you do to help it along? I'm desperate to lose 40 lbs (half of which I gained on Zoloft-no longer taking). PLEASE respond if you had any weightloss on this drug, I'm very curious. THANK YOU THANK YOU THANK YOU!!!!!!!!!
MedHelp Health Answers